Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
User Profile
I took pulmonary tuberculosis medicines. Namely: pyrazinamide, isoniazid, rifampicn. During the course of medication i started to feel itchy on my face, neck, chest, inside the ear, groin, anus. The doctor didnt let me stop the meds but instead let me took antihistamines. But now that tb meds are over and is already been a month. My anus has been left itching. It is so unconfortable. Burning itching sensation. I want this to stop already. It makes me really annoyed and uncomfortable. What should i do?


Did you find this post helpful?
|

User Profile
replied June 16th, 2018
Acne and Skin Disorders Answer A64013
Hi, and thanks for your query on eHealth forum!

From your post it seems your tuberculosis medications are over and it has been a month since then. Hence the anal itch is unlikely to be due to the medications. However, since they were strong medications, taking antacid gel for a couple of weeks may help.

Other than this there are many causes of anal itch. Worms are the commonest cause of anal itch. This may be confirmed by a simple stool test. However, if test is negative, then also a course of de-worming medication helps. Itchy anus can also be due to undigested food like citrus fruits, grapes, certain spices, tomatoes, certain medicines like antibiotics and laxatives and certain drinks like beer, milk, tea, or coffee. So keep a food diary and see if the irritation is more after certain food types.

IBS, Crohn’s and food intolerance should also be looked into as taking strong medicines sometimes precipitate these symptoms. Anal fissures, hemorrhoids, threadworms can all cause anal itch. Itch can also be due to irritants like synthetic fiber, toiletries or fungal infection. Genital warts and sores of herpes should also be ruled out. Eczema, dermatitis and fungal infection can also cause this.

Please consult your healthcare provider for further guidance. This reply to your query is just for education and counseling purposes and cannot be an alternative to actual visit and treatment by a doctor who can examine you. Hope this helped you in making an informed decision about your health. Take care!


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Acne and Skin Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.